MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-352
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 06/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patients x-ray showed a fractured stem.Patient presented to emergency (b)(6)2024.It was further reported that "patient required revision hip arthroplasty with femoral osteotomy, cement removal.Poly liner changed and new restoration modular stem implantation with 5 dall miles cables.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via clinician review of the provided medical records and evaluation of the returned device.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the stem has fractured mid-way.Surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.The damage is consistent with fatigue accumulation in the stem as ultimately ending in a fatigue fracture of the stem.-clinician review: a review of the provided medical information by a clinical consultant indicated: ""conclusion/assessment: no medical records were provided for review other than unlabeled and undated x-rays.The x-rays show a fractured exeter style stem with the proximal segment in marked varus.The distal segment looks stable.The cup looks stable.Another x-ray shows a stable construct presumably predating the fracture.No revision data was provided for review.A revision would be required as noted in the pi report.Event confirmation: the event, a stem fracture, can be confirmed.Revision surgery cannot be confirmed but would be expected.Root cause: the root cause of the reported revision (not confirmed) would be the stem fracture.The root cause of the stem failure cannot be ascertained." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is planned to be revised due to fracture of the stem.Visual inspection of the returned device indicated that the stem has fractured mid-way.Surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.The damage is consistent with fatigue accumulation in the stem as ultimately ending in a fatigue fracture of the stem."conclusion/assessment: no medical records were provided for review other than unlabeled and undated x-rays.The x-rays show a fractured exeter style stem with the proximal segment in marked varus.The distal segment looks stable.The cup looks stable.Another x-ray shows a stable construct presumably predating the fracture.No revision data was provided for review.A revision would be required as noted in the pi report.Event confirmation: the event, a stem fracture, can be confirmed.Revision surgery cannot be confirmed but would be expected.Root cause: the root cause of the reported revision (not confirmed) would be the stem fracture.The root cause of the stem failure cannot be ascertained." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patients x-ray showed a fractured stem.Patient presented to emergency (b)(6), 2024.It was further reported that "patient required revision hip arthroplasty with femoral osteotomy, cement removal.Poly liner changed and new restoration modular stem implantation with 5 dall miles cables.".

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19871952
Report Number0002249697-2024-01056
Device Sequence Number15229811
Product Code LPH
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number0580-1-352
Device Lot NumberG7908950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale
Patient Weight112 KG